Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 57, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 1, 2015, 5:53 PM CDT for Laclede County, Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2015, 5:53 PM CDT (22:53 UTC)
- Expired
- Apr 1, 2015, 6:29 PM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Laclede County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 6:14 PM CDT | TSTM WND DMG | 4 W Lebanon, MO | EMERGENCY MANAGEMENT REPORTS A COUPLE OF SHINGLES BLOWN OFF A FARM HOUSE WEST OF LEBANON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
068
WUUS53 KSGF 012253
SVRSGF
MOC105-020000-
/O.NEW.KSGF.SV.W.0057.150401T2253Z-150402T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 PM CDT WED APR 1 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 700 PM CDT
* AT 552 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES WEST OF
BENNETT SPRING STATE PARK...AND MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
BENNETT SPRINGS...DRY KNOB...LEBANON...SLEEPER AND STOUTLAND.
THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK. INTERSTATE 44
BETWEEN MILE MARKERS 116 AND 143 WILL ALSO BE IMPACTED BY THE SEVERE
THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3784 9241 3771 9241 3770 9237 3762 9241
3759 9248 3757 9258 3759 9285 3778 9286
3784 9265 3784 9260 3780 9256 3783 9249
3783 9246 3785 9243
TIME...MOT...LOC 2253Z 262DEG 25KT 3767 9291
HAIL...1.50IN
WIND...<50MPH
$$
CRAMER2 follow-up statements
423
WWUS53 KSGF 012319
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT WED APR 1 2015
MOC105-020000-
/O.CON.KSGF.SV.W.0057.000000T0000Z-150402T0000Z/
LACLEDE MO-
619 PM CDT WED APR 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LACLEDE COUNTY UNTIL 700 PM CDT...
AT 617 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEBANON...AND
MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
DRY KNOB...LEBANON...SLEEPER AND STOUTLAND.
INTERSTATE 44 BETWEEN MILE MARKERS 124 AND 143 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3784 9241 3771 9241 3769 9238 3765 9240
3763 9244 3766 9267 3769 9275 3773 9277
3784 9265 3784 9260 3780 9257 3780 9254
3783 9249 3783 9246 3785 9243
TIME...MOT...LOC 2319Z 262DEG 25KT 3773 9265
HAIL...1.00IN
WIND...<50MPH
$$
CRAMER382
WWUS53 KSGF 012329
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
629 PM CDT WED APR 1 2015
MOC105-012339-
/O.CAN.KSGF.SV.W.0057.000000T0000Z-150402T0000Z/
LACLEDE MO-
629 PM CDT WED APR 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR LACLEDE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3784 9241 3771 9241 3769 9238 3765 9240
3763 9244 3766 9267 3769 9275 3773 9277
3784 9265 3784 9260 3780 9257 3780 9254
3783 9249 3783 9246 3785 9243
TIME...MOT...LOC 2329Z 262DEG 25KT 3774 9256
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:46 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 1, 3:46 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 346 PM CDT Wed Apr 1 2015 .SHORT TERM...(Late this Afternoon and Tonight) Issued at 336 PM CDT WED APR 1 2015 A large area of showers and thunderstorms developed this afternoon due to a returning warm front and leftover mesoscale convective vortex (MCV) from convection across Oklahoma on Tuesday. We have received a few hail reports along with reports of strong straight-line winds with a few embedded line segments (but no damage to this point). This activity will continue to shift northeast late this afternoon and this evening although it will run into a drier low level air mass. We may also see some redevelopment behind this main activity early this evening as a low level jet stream strengthens. Most of this activity should shift out of the area by late this evening. We will then be watching additional convective development across the central Plains later tonight along a cold front. This activity should begin to shift into extreme southeastern Kansas and west-central Missouri before sunrise. Lows tonight should be pretty close to 60 over most areas. .LONG TERM...(Thursday through Wednesday) Issued at 336 PM CDT WED APR 1 2015 That front will then push into central Missouri Thursday morning but will begin to stall. Showers and thunderstorms should overspread most of the Missouri Ozarks Thursday morning. Activity should then decrease in coverage for a time from late morning into early afternoon as upper level short wave ridging occurs. Convective re-development will then be possible later Thursday afternoon...especially if we can see any sunshine. It remains a tough call as to whether or not the cap will break and we will see surface-based convection. Deep layer shear will easily be sufficient for storm organization as a mid and upper level speed max spreads into the region. The orientation of the front when compared to wind fields may not bode well for supercells...although motions of any discrete storms would tend to move along that boundary. We will also have to watch any convection that can manage to develop across eastern Oklahoma as it may stand a better chance of being supercellular. This is also highly questionable given that the cap may hold. Otherwise, the main play from late Thursday afternoon into Thursday night may actually be multicells and line segments with an attendant straight-line wind and hail threat. Low level wind shear vectors may also be supportive of embedded mesovortex potential for anything bowing to the east or northeast (especially along that front or any remaining outflow). Surface low pressure will then track from the southern Plains through northern Arkansas or far southern Missouri from later Thursday night into Friday morning. As this happens, that low level jet will firm up and override that front. We are therefore looking at widespread convective potential. We will have to watch the hydro situation closely. We considered a Flood or Flash Flood Watch with this forecast package. However, we would like to wait and see where some key features begin to set up (e.g. low level front and main theta-e advection) before honing in on a possible watch area. We would also like to see how much rainfall we get tonight. That front will then plow southeast later on Friday which will bring an end to the precipitation threat. Brisk north winds will develop with some areas possibly pushing Wind Advisory criteria. A decent surface high will build south into the central Plains Friday night and will open the door for a decent frost setup with lows in the upper 20s to lower 30s. Low level winds will then shift back around to southerly by Sunday as that high scoots southeast of the area. Gulf moisture will begin to return early next week as the upper level flow goes from flat to southwesterly. This will likely result in unsettled weather conditions with several opportunities for showers and thunderstorms during the early and middle portion of next week. After that cool start to the weekend, temperatures should warm to above normal values by early next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1236 PM CDT WED APR 1 2015 An upper level disturbance is moving across the Missouri Ozarks this afternoon and evening. This will bring scattered convection to all terminals for the rest of the afternoon into the early evening hours. Have mentioned VCTS and CB for the rest of the afternoon with tempo groups to cover TSRA. Mostly VFR conditions expected through this evening with a gradual decrease to MVFR ceilings late tonight into tomorrow morning. Have included PROB30 for TS late tomorrow morning as the next round of potential convection moves into the area. South and southeast winds will remain breezy and gusty up to 25 knot possible. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Griffin
Hazardous weather outlook, Apr 1, 4:53 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 453 PM CDT WED APR 1 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-022200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 453 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL PERSIST INTO THIS EVENING GENERALLY ALONG AND EAST OF A STOCKTON TO TABLE ROCK LAKE LINE. HAIL TO THE SIZE OF HALF DOLLARS...FREQUENT LIGHTNING...AND BRIEF TORRENTIAL RAINFALL WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. DAMAGING WIND GUSTS TO 60 MPH WILL ALSO BE POSSIBLE WITH ANY LINE SEGMENTS THAT DEVELOP. ADDITIONAL THUNDERSTORMS WILL THEN BEGIN TO PUSH INTO EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI LATE TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. A FEW STORMS MAY ALSO PRODUCE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 50 MPH. SOUTHERLY NON THUNDERSTORM WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED TONIGHT OVER PORTIONS OF WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL PUSH INTO MUCH OF THE OUTLOOK AREA DURING THE EARLY AND MIDDLE PORTIONS OF THURSDAY MORNING AS THAT FRONT BEGINS TO STALL. HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS WITH THIS ACTIVITY. WHILE THUNDERSTORMS MAY DECREASE IN AREAL COVERAGE FROM LATE THURSDAY MORNING INTO EARLY THURSDAY AFTERNOON...ADDITIONAL DEVELOPMENT WILL THEN BE POSSIBLE LATER THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. IF THESE STORMS CAN MANAGE TO DEVELOP...WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS OVER 60 MPH FROM A FEW OF THE STORMS. LOW LEVEL WIND FIELDS MAY SUPPORT A LIMITED THREAT FOR AN ISOLATED TORNADO WITH ANY LINE SEGMENTS BOWING TOWARDS THE NORTHEAST OR ANY SUPERCELLS MOVING ALONG THE FRONTAL BOUNDARY. AGAIN...THE THREAT FOR ANY TORNADOES LOOKS LIMITED AT THIS TIME. THUNDERSTORMS WILL THEN INCREASE IN AREAL COVERAGE THURSDAY NIGHT AS A LOW LEVEL JET STREAM INTERACTS WITH THE FRONTAL BOUNDARY. A LIMITED TO LOCALLY ELEVATED THREAT FOR SEVERE STORMS WILL REMAIN POSSIBLE...ESPECIALLY ACROSS SOUTHERN MISSOURI. THERE WILL BE AT LEAST A LIMITED THREAT FOR FLOODING FROM LATER THURSDAY NIGHT INTO FRIDAY MORNING AS HEAVY RAINFALL WILL BECOME INCREASINGLY LIKELY ACROSS THE OZARKS. THE THREAT FOR ANY SEVERE STORMS AND HEAVY RAINFALL WILL END BY LATE FRIDAY MORNING AS THAT FRONT CLEARS THE AREA. BEHIND THE FRONT...SUSTAINED NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED FRIDAY MORNING AND EARLY FRIDAY AFTERNOON. WINDS WILL QUICKLY BEGIN TO DIMINISH LATE IN THE AFTERNOON. THERE WILL THEN BE PERIODIC THUNDERSTORM CHANCES FROM LATER SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING MAINLY EAST OF HIGHWAY 65 AND ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Apr 1, 2:34 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL WHEATON 36.76N 94.06W
04/01/2015 E1.00 INCH BARRY MO PUBLIC
QUARTER SIZED HAIL REPORTED AT WHEATON HIGH SCHOOL.
&&
RFRYELocal storm report, Apr 1, 2:38 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL PURDY 36.82N 93.92W
04/01/2015 E1.00 INCH BARRY MO TRAINED SPOTTER
&&
RFRYELocal storm report, Apr 1, 2:51 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 4 WSW STRAFFORD 37.25N 93.18W
04/01/2015 M1.00 INCH GREENE MO NWS EMPLOYEE
&&
RFRYELocal storm report, Apr 1, 3:12 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 1 N BUTTERFIELD 36.76N 93.91W
04/01/2015 M1.00 INCH BARRY MO BROADCAST MEDIA
&&
RFRYELocal storm report, Apr 1, 3:17 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL WHEATON 36.76N 94.06W
04/01/2015 E1.50 INCH BARRY MO BROADCAST MEDIA
&&
RFRYELocal storm report, Apr 1, 3:38 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL CRANE 36.91N 93.57W
04/01/2015 E1.00 INCH STONE MO PUBLIC
&&
RFRYEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:40 PM CDT | Special Weather Statement | SGF | Newton | 35 min |
| Apr 1, 12:58 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 47 min |
| Apr 1, 1:44 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 46 min |
| Apr 1, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 49 min |
| Apr 1, 2:44 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 25 min |
| Apr 1, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 32 min |
| Apr 1, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 55 min |
| Apr 1, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 41 min |
| Apr 1, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.